Ask an expert
Question

25 Jan 2006

endometriosis-treatment

Dear GyneaDoc,

I have been diagnosed with endometriosis phase III in July 2003. Since then my doctor has put me on Nur-Isterate. I get injections every 7 weeks.
I am worried about side-affects, especially on the long term. What are the dangers? What is Nur-Isterate -- I mean what hormones does it contain and how does it keep the endometriosis in check? How long can one be on it before it has negative long-term effects?
My endometriosis seems to be ok, except that I have a constant pain just above my right groin and sometimes in the groin itself. My doctor can't find anything wrong, but the pain is sometimes semi-acute, especially when I lie down. Could it be due to the endometriosis?
Regards,
Sandrie
Answer 352 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Nuristerate contains progesterone. It works by suppressing the growth of the endometriosis. One of the long term side effects is thinning of the bones. If your endometriosis is under control, perhaps you could stop the Nuristerate now. It is possible that the endometrisois has caused some adhesions and this is causing pain. A laparoscopy would be able to tell if this si the case.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19322 votes
Vote